SciELO - Scientific Electronic Library Online

 
vol.33 issue4Symptomatic rectal diverticulumA case of a neuroendocrine tumor of the ileocecal valve with a single hepatic metastasis author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Revista Colombiana de Gastroenterologia

Print version ISSN 0120-9957

Abstract

NARCISO-SCHIAVON, Janaína Luz et al. Recurrent albendazole-induced acute hepatitis. Rev Col Gastroenterol [online]. 2018, vol.33, n.4, pp.473-477. ISSN 0120-9957.  http://dx.doi.org/10.22516/25007440.206.

Albendazole is used to treat helminth infections and usually has minimal or no side effects. A transient increase in liver enzymes is common following its use, but little evidence of albendazole-induced liver damage has been reported in the literature. This study presents a patient who developed acute hepatitis following self-medication with albendazole. The patient also had a history of similar episodes in the past after using the drug. After a thorough investigation and exclusion of all other causes of the patient’s clinical condition, the Roussel Uclaf Causality Assessment Method of the Council for International Organizations of Medical Sciences scale yielded a score of 10 points, indicating a high probability of albendazole-induced liver damage. In conclusion, expediting the process of combating helminths is ideal, but quality monitoring is required to avoid adverse reactions such as drug-induced hepatitis. Moreover, self-medication with any drug should always be discouraged.

Keywords : Drug-Induced Liver Injury; Albendazole; Alanine transaminase.

        · abstract in Spanish     · text in English | Spanish     · English ( pdf ) | Spanish ( pdf )